MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFB080823
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pericardial Effusion (3271)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion and blood loss occurred.During a left atrial appendage occlusion (laao) procedure to treat atrial fibrillation (a fib), a versacross connect kit was selected for use.Prior to the procedure, a 2mm baseline pericardial effusion was identified.The patient was administered heparin prior to the transseptal puncture (tsp), the activated clotting time (act) was 404.Difficulty was experienced performing the tsp due to patient anatomy and enlarged atria.Device was pulled out several times to adjust the curve shape and once tenting was confirmed, tsp was completed.There was difficulty visualizing the radio frequency (rf) wire in the laa following the tsp.The baseline effusion increased in size to 3mm around right atrium and a pericardiocentesis was performed.Approximately on liter of blood was removed and two units of blood were transfused.The watchman device was implanted successfully.Angiography and transthoracic echocardiogram revealed the pericardial effusion was stable.The patient remained stable and the procedure was successfully completed.The patient was admitted overnight for monitoring and is expected to fully recover.The device is not expected to be returned for analysis.It was further confirmed that there were multiple attempts required to track up / drop down into position on septum.Both versacross dilator and watchman sheath were being pulled out to re-shape curve to make one tsp system.No issues noted with the dilator.After the complication, the physician stated that the rf wire was not acting like a normal curly rf wire.It was the rf wire with difficult visualization.The rf wire was tenting around 3-5mm for the successful cross.They attempted using rf at least once prior to crossing accurately, however it never got a proper tent on the septum until the last attempt that successfully went through.There was a potential reason to believe the rf wire did malfunction causing the effusion.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18610395
Report Number2124215-2024-04284
Device Sequence Number2368733
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFB080823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight114 KG
Patient RaceBlack Or African American